Pain after Bicalutamide?

  • 10 replies
  • 130 subscribers
  • 265 views

Hi All,

hoping someone can help. My dad has in the last few days been getting ‘ball pain’ he’s worried the cancer is spreading as it’s a new  symptom. 

has anyone experienced similar?

thanks x

  • Hello CCG and welcome to the forum, sorry to hear your dad has prostate cancer, I read your profile and see your dad started hormone therapy the day he got his diagnosis which is good, Bicalutamide has quite an impact on the testicles, they can shrink, they produce less ejaculates and hopefully no testosterone which can make the testicles uncomfortable at first. As for the cancer spreading to the testicles, though possible, it is incredibly rare. and as your dad has started his HT (bicalutamide) this should stop the cancer in it's tracks, and the zoladex injections will hopefully put it in reverse, can I ask the reason for the 4 day break with bicalutamide, best wishes with the tests to come, please feel free to ask us any questions you want and let us know how you got on, take care.

    Eddie

  • Hi  .

    It is quite common to get aches and pains which seem to move round the body when you start taking Bicalutamide. It works by selectively blocking the binding of testosterone to cancer cells but does increase the amount of testosterone in the body. It is given to ameliorate the initial greater flare that the Goserelin would cause if given on its own before it suppresses testosterone production, until it reaches castration level in the body. I have not heard of being told to stop taking Bicalutamide for 4 days after the implant is given.

  • Thank you so much, this is very helpful. Really appreciate your response. 

    the nurse told us to have a 4 day break after having the hormone implant. 

    do you have a macmillan nurse? We were meant to be assigned one but haven’t heard anything yet. 

  • Thank you so much for responding to me and for the advice. 

    it’s what the nurse told us but now we are going to have a call with the GP tomorrow to double check we were given the right information. We also only have 6 days left of Bicalutamide - should he be given more? 

  • How long your father has to take Bicalutamide should be checked with the doctor. I note that a bone scan has been booked for the 22nd and Bicalutamide can affect the accuracy of it so double check this with the doctor as well.

  • Glad to help and thank you for explaining the 4 day break with bicalutamide. It's just a little unusual, I actually have 3 Macmillan nurses, 1 at hospital and 2 at hospice and a lead cancer nurse LCN, I would give it a week or two regarding your Macmillan nurse then chase it up, but you should also have a CNS, usually at urology who you must get to know who it is and how to contact them, mines fab and is my go to girl when i have problems, take care, both of you.

    Eddie

  • Thank you, we didn’t know this. Added is to the question for the doctor today x

  • Ahh so good to know too! We are just over 2 weeks into the journey but have neither so I will follow up. Glad to hear yours are great!! Thanks for info. 

  • Hi CCG, your LCN lead cancer nurse, and CNS cancer nurse specialist are the same person

  • Ahh ok, thanks! I’ll find out who ours is today hopefully